# SDR CHQA201000057

- Difficulty date: March 13, 2010
- Submitted: March 15, 2010
- Operation: Air carrier
- Aircraft: N277SK
- Make and model: Emb EMB-145LR
- Aircraft serial: 145355
- Aircraft time: 23,611 hours, 19,093 cycles
- Engine: Allsn AE3007A
- Engine time: 21,877 hours, 18,569 cycles
- System (JASC): 2730 · Elevator Control System
- Part: Bushing
- Part number: 12049641001
- Condition: Worn
- Location: Elevator Sys
- Stage of operation: TO
- How discovered: O
- Nature of condition: F
- Precautionary procedure: A

## Discrepancy

AFTER REACHING V1 ON TAKEOFF THE CREW REPORTED THE YOKE REQUIRED EXCESSIVE FORCE TO COMMAND THE ELEVATOR.  THE AIRCRAFT ROTATED AND ONCE AIRBORNE THE ELEVATOR CONTINUED TO FEEL STIFF.  THE CREW DECLARED AN EMERGENCY AND REQUESTED TO DIVERT TO KJFK.  AS THE AIRCRAFT PROCEEDED TO KJFK, THE CONTROL YOKE APPEARED TO SNAP BACK INTO PLACE AND THE FORCES REQUIRED FOR MOVEMENT DECREASED SIGNIFICANTLY.  THE AIRCRAFT LANDED IN KJFK WITHOUT INCIDENT.  MAINTENANCE INSPECTED THE ELEVATOR AND CONTROL CABLES WITH NO DEFECTS NOTED.  UPON INSPECTING THE PILOT'S CONTROL COLUMN WAS FOUND TO BE RATCHETING.  AFTER DISCONNECTING THE CONTROL CABLES THE YOKE CONTINUED TO RATCHET AND TWO BUSHINGS AND THEIR ASSOCIATED HARDWARE WERE FOUND TO BE WORN AND WERE CAUSING THE RATCHETING.  BOTH BUSHINGS WERE REPLACED ALONG WITH ASSOCIATED HARDWARE WITH NO FURTHER DEFECTS NOTED.  P/N: 120-49641-001 AND P/N: 120-49637-001
